CSN Login
Members Online: 19

Resumed Chemo

wawaju04976's picture
wawaju04976
Posts: 316
Joined: Dec 2012

I had my colostomy reversed June 17th. Needless to say I had no tx that weekend. The two weekends before I had my tx with no avastan. I had tx yesterday (and thru the weekend) with no avastan. My next tx (in two weeks) I will resume with Avastan. Blood levels yesterday were good, except for an big increase in one of my liver enzymes...Alkaline Phosphatase was 765 (normal is 50-136). It was not high like this even in December before starting chemo. My oncologist was a bit surprised, but then again my pain pills have been vicodin, which of course affects the liver. My oncologist and I decided it was important for me to get back on my schedule of chemo, since I was doing great before. I feel terrific today, am able to inhale without have pain throughout my chest as well as feeling pain in my surgical area. It takes 3-5 weeks for recovery from ostomy reversal, so I must remember this. My husband wanted me to wait on chemo, but I reminded him when I started chemo in December, I had had two surgeries (one to put in the colostomy, the other to remove the abscess that was causing me pain). I started a week before Christmas, but was given the option to wait until after Christmas. Nope, this girl wanted to get right on it, and that is how I still feel. Today is the best I have been feeling since the day before surgery. I am just worried about my liver enzymes, as I said before, even before this lovely little trip started in Nov./Dec., my liver enzymes were fine. My oncologist felt my liver yesterday and said it felt small like before (which is great). 

It has been a sad eye opener when I read about the updates from some who have been on here  a while. I have learned so much from people like Doc. Keeping my fingers crossed for all!

Judy

 

 

I

Chelsea71
Posts: 1167
Joined: Sep 2012

Hey Judy,

Glad all is going so well for you. Hope your enjoying married life.

Steve went off chemo for almost six weeks. During this time his ALP jumped to 350 something. Some other numbers went screwy too. All his liver numbers were normal until the chemo stopped. Perhaps the liver is adjusting to the lack of chemicals. Lol. If your GGT, bilirubin and other liver numbers are okay it is likely nothing to worry about. Eating a fatty meal before blood work can really affect your ALP. Necrosis will affect it too. I do think it's wise to get back on chemo asap. You've had so much success with it and it seems to cause you minimal side effects.

Take care

Chelsea

ccfighter
Posts: 360
Joined: Jan 2012

I had major liver enzyme increases while on chemo.  Believe it was gemzar doing it although I was also on oxaliplatin or carboplatin.  The liver enzymes would go down the further from treatment I was.  So, chemo can certainly be theculprit for liver enzyme increases.

lp1964's picture
lp1964
Posts: 833
Joined: Jun 2013

I am a 48 year old male rectal cancer patient just beginning my journey. You don't know me well, but I wanted to wish you a fast recovery and the best outcome.
Keep in touch,
Laz

wawaju04976's picture
wawaju04976
Posts: 316
Joined: Dec 2012

Thank you, Laz. Yo0u are in the best place to be going thru this crap. I'll keep you posted!!!

Judy

tootsie1's picture
tootsie1
Posts: 5001
Joined: Feb 2008

Praying things go great for you!

 

*hugs*

Gail

 

wawaju04976's picture
wawaju04976
Posts: 316
Joined: Dec 2012

:)

 

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network